Vol. 106, No. 1, 1983

Recent Issues
Vol. 307: 1  2
Vol. 306: 1  2
Vol. 305: 1  2
Vol. 304: 1  2
Vol. 303: 1  2
Vol. 302: 1  2
Vol. 301: 1  2
Vol. 300: 1  2
Online Archive
Volume:
Issue:
     
The Journal
Subscriptions
Editorial Board
Officers
Contacts
 
Submission Guidelines
Submission Form
Policies for Authors
 
ISSN: 1945-5844 (e-only)
ISSN: 0030-8730 (print)
Special Issues
Author Index
To Appear
 
Other MSP Journals
Expectations in semifinite algebras

Sterling K. Berberian

Vol. 106 (1983), No. 1, 33–43
Abstract

Every semifinite von Neumann algebra A possesses an expectation : A W, where W is a commutative von Neumann subalgebra of A containing the center of A, and where extends the trace of a “large” finite subalgebra of A. An AW-algebraic proof yields applications to the embedding of semifinite AW-algebras in algebras of type I.

Mathematical Subject Classification 2000
Primary: 46L05
Milestones
Received: 5 March 1982
Revised: 12 April 1982
Published: 1 May 1983
Authors
Sterling K. Berberian